Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

What causes elevated heart rate while on Spironolactone?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2002
Answered : 3293 Questions
Question
I recently started taking spironolactone for potassium retention and I have an elevated heart rate. Does lowered blood pressure sometimes cause an elevated heart rate?
Posted Wed, 13 Sep 2017 in Hypertension and Heart Disease
 
 
Answered by Dr. Ivo Ditah 6 minutes later
Brief Answer:
Lower blood pressure causes an elevated heart rate!

Detailed Answer:
Hi and thanks so much for this query.

I have reviewed this information fully. A fall in blood pressure is normally compensated for by an increased in heart rate. If there has been a sustained decrease in your blood pressure, then this is the most plausible explanation for the increased heart rate.

However, a heart rate of 80 is not abnormal and well withing the normal values. We really get concerned when rates go beyond 90. I will also appreciate if you can report your previous blood pressure measurements as well. Finally, what is the cause of low potassium and what other disease conditions are you being treated for? Are you on any other medications as well?

I hope this helps and guides. I look forward hearing from you before making definitive remarks and suggestions.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor